Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 162, NWS North Platte, NE

July 1, 2025Garden County, Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 1, 2025, 6:52 PM MDT for Garden County, Sheridan County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2025, 6:52 PM MDT (00:52 UTC)
Expired
Jul 1, 2025, 7:30 PM MDT
In force
38 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Garden County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 4:03 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 0.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2025-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 474 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2025-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
474 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
2895 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:40 PM MDT, 2 hours 12 minutes earlier. Its key messages:

  • A slight risk (level 2 of 5) of severe storms is expected across portions of the eastern Panhandle with a marginal risk (level 1 of 5) of severe storms for much of southwest Nebraska and the Sandhills this evening.
  • Drier conditions return for Wednesday into Thursday with scattered thunderstorm chances Thursday night.
  • The next significant precipitation arrives on Friday and Friday evening, although the severe potential is uncertain at this time.
  • Near daily rain and thunderstorms continue through the weekend.
Area forecast discussion, Jul 1, 4:40 PM MDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
540 PM CDT Tue Jul 1 2025

.KEY MESSAGES...

- A slight risk (level 2 of 5) of severe storms is expected across
portions of the eastern Panhandle with a marginal risk (level 1 of
5) of severe storms for much of southwest Nebraska and the Sandhills
this evening.

- Drier conditions return for Wednesday into Thursday with scattered
thunderstorm chances Thursday night.

- The next significant precipitation arrives on Friday and Friday
evening, although the severe potential is uncertain at this time.

- Near daily rain and thunderstorms continue through the weekend.

&&

.UPDATE...
Issued at 540 PM CDT Tue Jul 1 2025

Updated the forecast to include severe watch # 482 which is
valid until midnight CDT (11 PM MDT) for the eastern panhandle.
western and northwestern Sandhills and a portion of north
central Nebraska. Current radar observation, shows convection
continues to struggle as it moves east off the higher terrain of
far eastern Wyoming. Currently am more concerned about the
supercell storm currently southwest of Rapid City. This storm
is tracking to the south southeast and may impact the
northeastern Nebraska Panhandle over the next 1 to 3 hours.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 400 PM CDT Tue Jul 1 2025

After a quiet Tuesday, active weather will return by late afternoon
and into tonight as a shortwave trough tracks across the High
Plains. Current observations show increasing moisture across western
Nebraska along with a dryline across eastern Wyoming. As this trough
and dryline progresses eastward through mid to late afternoon, it
will encounter an environment of moderate instability (CAPE values
near 2500 J/kg, steep low level lapse rates, and an area of shear
greater than 30 knots). Convection is anticipated to start between
21Z and 22Z across the Panhandle before tracking east/southeastward
into the evening hours. Greatest threats with these storms will be
large hail (1.5 inch diameter or larger) initially in discrete
supercells before storms become more linear in nature and damaging
winds (65 mph or larger) become the main threat. Overall, these
storms will be primarily diurnally driven and as instability wanes
after sunset the severe potential will decrease. However, there is a
potential that some lingering showers or embedded thunderstorms may
continue through the night across portions of north central
Nebraska. At this time, flash flooding concerns are limited as QPF
totals remain between 0.5 and 0.75 inches. Showers exit into eastern
Nebraska by sunrise Wednesday morning bringing some quieter weather
to the region.

Upper level ridging will begin to build back across the Rockies on
Wednesday keeping dry conditions in place through Thursday. Some
mild warm air advection into the region on both Wednesday and
Thursday will result in a slight increase in temperatures with
widespread low to mid 90s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Issued at 400 PM CDT Tue Jul 1 2025

Near daily isolated rain and thunderstorm chances will return on
Thursday night lasting through the weekend. While confidence in
severe risk low, the latest guidance suggest a greater probability
of widespread convection on Friday and Friday night as a cold front
gets dragged across the region. Significant instability and forcing
across the region on Friday into Friday night will lead to stronger
as well as severe storms. Large hail, frequent lightning, heavy
rainfall, and strong wind gusts will be the main threats with the
Friday storms. Also confidence in exact timing is low, but as with
most summer storms, greatest timing of convection will likely be
late afternoon and into the evening potentially impacting holiday
celebrations. Stay tuned to later forecasts on the holiday storm
potential as models get a better handle on the environment.

Otherwise, afternoon and evening storms will continue through the
weekend, however, the severe potential is low at this time. Also the
passage of the cold front on Friday night and a push of cooler air
behind the front Saturday and Saturday night will will result in
temperatures dropping about 5 to 10 degrees across the region by
Sunday. Highs will fall from the upper 80s to low 90s on Friday to
the mid to upper 80s Sunday and Monday. Overnight lows will also
drop over the weekend from the mid 60s to low 70s on Thursday night
into the upper 50s to mid 60s by Saturday night.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 540 PM CDT Tue Jul 1 2025

There will be a risk for thunderstorms mainly this evening at both
terminals with the greatest risk from 01z through 05z. Some wind
gusts to 40+ KTS may accompany the storms, however, by the time the
storms reach the terminals, they are expected to be diminishing in
intensity. Regardless, there could be a period of moderate to brief
heavy rain with the stronger storms, which may limit visibility to
around 3 SM. Expect a clearing trend after 06z this evening with
mainly clear skies expected overnight tonight through most of the
day on Wednesday.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...Buttler
SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Buttler
Hazardous weather outlook, Jul 1, 2:40 PM MDT, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
340 PM CDT Tue Jul 1 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-022045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
340 PM CDT Tue Jul 1 2025 /240 PM MDT Tue Jul 1 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

A slight risk (level 2 of 5) of severe storms is expected this
evening across the eastern Panhandle. A marginal risk (level 1 of 5)
of severe storms is expected across the Sandhills and portions of
southwest Nebraska. Large hail (1.5 diameter or larger) and damaging
winds (65 mph or higher) are possible with the strongest storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorm chances return Thursday night through the weekend. The
threat for severe weather is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jul 1, 5:31 PM MDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service North Platte NE
531 PM MDT Tue Jul 1 2025

NEZ022-056-020015-
Deuel NE-Garden NE-
531 PM MDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GARDEN AND NORTH
CENTRAL DEUEL COUNTIES THROUGH 615 PM MDT...

At 530 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Lisco, or 14 miles west of Oshkosh, moving east at 20
mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Oshkosh and Sugar Loaf Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4158 10227 4121 10241 4125 10261 4139 10261
      4140 10264 4148 10264
TIME...MOT...LOC 2330Z 256DEG 16KT 4138 10262

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 1, 5:34 PM MDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service North Platte NE
534 PM MDT Tue Jul 1 2025

NEZ004-020015-
Sheridan NE-
534 PM MDT Tue Jul 1 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN SHERIDAN COUNTY
THROUGH 615 PM MDT...

At 533 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 13 miles south of Hay Springs, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Snow Lake, Wickson Lake, Krause Lake, Diamond Lake, Smith Lake State
Wildlife Management Area, and Highway 250 crossing the Niobrara
River.

This includes the following highways...
 Highway 250 between mile markers 2 and 43.
 Highway 2 near mile marker 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4259 10277 4266 10240 4207 10234 4208 10270
      4209 10271 4210 10274 4244 10275 4244 10277
TIME...MOT...LOC 2333Z 258DEG 8KT 4250 10279

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 1, 6:16 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service North Platte NE
616 PM MDT Tue Jul 1 2025

NEZ004-022-020100-
Sheridan NE-Garden NE-
616 PM MDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL GARDEN AND
SOUTHWESTERN SHERIDAN COUNTIES THROUGH 700 PM MDT...

At 616 PM MDT, Doppler radar was tracking a strong thunderstorm near
Antioch, or 15 miles east of Alliance, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ellsworth, Antioch, Snow Lake, Wickson Lake, Patterson Lake,
Lakeside, and Krause Lake.

This includes the following highways...
 Highway 250 between mile markers 1 and 13.
 Highway 2 between mile markers 98 and 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4205 10268 4223 10266 4224 10225 4197 10229
TIME...MOT...LOC 0016Z 276DEG 11KT 4214 10258

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:16 PM MDTSpecial Weather StatementLBFSheridan44 min
Jul 1, 6:49 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCherry, Sheridan41 min
Jul 1, 7:25 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCherry, Sheridan50 min
Jul 1, 7:28 PM MDTSevere Thunderstorm WarningLBFGarden, Sheridan47 min
Jul 1, 8:03 PM MDTSpecial Weather StatementLBFCherry42 min
Jul 1, 8:29 PM MDTSpecial Weather StatementLBFCherry31 min
Jul 1, 8:52 PM MDTSpecial Weather StatementLBFKeya Paha23 min
Jul 1, 9:04 PM MDTSevere Thunderstorm WarningLBFCherry, Keya Paha56 min
Jul 1, 9:08 PM MDTSpecial Weather StatementLBFPerkins52 min
Jul 1, 9:20 PM MDTSevere Thunderstorm WarningLBFGrant, Hooker, McPherson40 min
Jul 1, 9:29 PM MDTSpecial Weather StatementLBFGarfield, Wheeler46 min
Jul 1, 9:50 PM MDTSpecial Weather StatementLBFBoyd40 min
Jul 1, 9:54 PM MDTSevere Thunderstorm WarningLBFGarfield, Wheeler39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.